Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 147, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 24, 1994, 8:34 PM CDT for Kearny County, Kansas. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1994, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 24, 1994, 8:59 PM CDT
- In force
- 25 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kearny County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 250134 RRA SVRDDC KSC093-250230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 834 PM CDT SUN JUL 24 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHERN KEARNY COUNTY AT 834 PM CDT (734 PM MDT)...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 36 MILES NORTHWEST OF GARDEN CITY OR 23 MILES NORTH NORTHWEST OF LAKIN MOVING SOUTH AT 25 MILES AN HOUR. THIS STORM WILL REACH HIGHWAY 50 BETWEEN LAKIN AND KENDALL BY 935 PM CDT (835 PM MDT) CROSSING OVER OPEN FARM COUNTRY UNTIL THEN. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE RURAL PORTIONS OF KEARNY COUNTY NORTH OF LAKIN AND KENDALL...TAKE IMMEDIATE SHELTER INSIDE A REINFORCED BUILDING OR STORM CELLAR. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:56 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 10:56 AM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1055 AM CDT SUN JUL 24 1994 DIS..SUN BRKG OUT IN W CWA AND SHLD MOVE OVER REST OF AREA BY 1 PM. NEW LFM HAS 13 UNIT VORT MVG ACROSS C KS AT 00Z...SO MAIN TRW SHLD BE FROM GARDEN TO EMPORIA AND THEN DIVE SEWD INTO C OK BY 12Z MON. TIMING OF THIS VORT CRITICAL FOR TRW FCST THIS PM. AROUND 3 DEGREES OF COOLING AT H6 HAS INCRSD CAPES TO AROUND 3000 J/KG BUT WITH 90/69 MEAN LIFT HAS A 2.5 DEGREE CAP...BUT WITH 97/69 CAP WKNS TO .2 AND B- OF ONLY 5 J/KG. SO HIGH TEMP ALSO CRITICAL FOR CNVCTN. ATTM FEEL ENOUGH INSTABILITY AROUND WITH VORT AND COLD FNT TO GO WITH HIGHEST POPS FROM DODGE TO MEDICINE LODGE. KRUSE
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.